Hail, Miami-Dade
- When
- July 5, 1:06 PM EST
- Where
- Miami-Dade County, Hialeah
- Measured
- 0.75 in hail
- Reported by
- UNKNOWN
- Coordinates
- 25.850, -80.267
Dime-size hail was reported by a SKYWARN spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 5, 11:33 AM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1233 PM EDT FRI JUL 5 2002 PERSISTENT BROAD UPPER TROUGH OVER SE U.S./N FLA TONIGHT EXPECTED TO SHIFT SLOWLY SOUTHWARD OVER CENTRAL/S FLA SAT INTO SUN. SURFACE TROUGH, OCCASIONALLY INDICATED BY MODELS, APPEARS TO SHIFT AS WELL OVER S FLA BY SUN. CURRENT WATER VAPOR LOOP INDICATES SHORT WAVE MOVING S OVER FLA PANHANDLE INTO E GULF. MODELS KEEP SYSTEM OUT OVER GULF BUT MODELS DO INDICATE SOME SPEED DIVERGENCE WITH SOME DIRECTIONAL DIVERGENCE AS WELL DEVELOPING OVER S FLA SAT AND SUN. COMBINED WITH SURFACE TROUGH APPROACHING, E/W COAST SEA BREEZES DEVELOPING AND WITH FORECASTED PRECIPITABLE WATER INCREASING TO 2 INCHES, CONTINUED HIGH POPS INTERIOR AND E SAT AND SUN AS UPPER FLOW REMAINS WESTERLY. AVN, HAS BEEN INSISTING FOR THE PAST FEW DAYS THAT HIGH PRESSURE WILL BUILD OVER THE SE U.S. AND INTO THE ATLC SHIFTING FLOW ALOFT OVER S FLA FROM SW TO SE. SURFACE RIDGE WAS SUPPOSED TO BE OVER S FLA TODAY THEN N OF AREA BY SUNDAY BUT SYSTEM CONTINUES TO FLIRT AND WAFFLE IN POSITION NEAR/JUST S OF S FLA. MARINE WINDS INDICATE THIS HASNT HAPPENED YET. BUT SHORT TERM MODELS BEGINNING TO SHOW THE GRADUAL CHANGE MENTIONED ABOVE AND APPEARS THAT A CONSENSUS IS DEVELOPING THAT A DEEPENING EASTERLY FLOW WILL DEVELOP MONDAY AND PERSIST NEXT WEEK WHICH SHIFTS PATTERN THAT HAS BEEN EXPERIENCED PAST SEVERAL DAYS. IN THE MARINE ZONES, A LIGHT S TO SW FLOW TONIGHT AND SAT GRADUALLY BECOMING MORE S SAT AND SAT NIGHT THEN SHIFTING TO E TO SE BY SUN NIGHT BUT INCREASING TO 10 TO 15 KNOTS MON THROUGH WED. REQUIRES NO HIGHLIGHT THOUGH. NO PROBLEMS FIRE WEATHER. .CRYSTAL FACE...EXPECT ACTIVE THUNDERSTORM ACTIVITY AGAIN AFFECTING MAINLY THE INTERIOR AND E SATURDAY. THUNDERSTORMS AGAIN EXPECTED TO MOVE E TO NE BUT WITH ANVIL TOPS TO SE INITIALLY BUT TO THE S BY LATE IN THE DAY. PBI TT 075/090 075/088 076 1537373 FLL TT 077/089 077/087 077 1537373 MIA TT 076/090 076/089 076 1537373 APF BB 075/088 074/089 073 1514273= .MIA...NONE.
FLZ063-066>075-052000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT FRI JUL 5 2002 ...HIGH LIGHTNING DANGER SOUTHEAST FLORIDA METRO AREAS AGAIN THIS AFTERNOON AND EVENING... ...LOCALLY HEAVY RAIN AND STRONG WIND GUSTS POSSIBLE ACROSS SOUTHEAST METRO AREAS AGAIN THIS AFTERNOON... LIGHTNING KILLS AND INJURES MORE PEOPLE IN SOUTH FLORIDA DURING THE MONTH OF JULY THAN ANY OTHER MONTH. THIS HOLIDAY WEEKEND IS PARTICULARLY PRONE TO EXPERIENCING LIGHTNING CASUALTIES DUE TO BOTH THE FREQUENT THUNDERSTORMS AND THE FACT THAT MORE PEOPLE ARE OUTDOORS DURING THE AFTERNOONS AND EVENINGS. A WEAK TROUGH OF LOW PRESSURE CONTINUES TO EXTEND FROM THE CENTRAL FLORIDA COAST TO THE EASTERN GULF OF MEXICO. THIS SYSTEM WILL KEEP SOUTH FLORIDA IN A SOUTHWEST STEERING FLOW AGAIN TODAY. THIS MEANS THAT THUNDERSTORMS WILL FORM ALONG THE SOUTHWEST COAST OR INTERIOR SECTIONS AND MOVE TOWARD THE SOUTHEAST FLORIDA METRO AREAS DURING THE AFTERNOON AND EARLY EVENING HOURS. PERSONS WHO ARE OUTDOORS THIS AFTERNOON AND EVENING SHOULD WATCH FOR THE APPROACH OF LIGHTNING STORMS...MAINLY FROM THE WEST. THE TWO MOST DANGEROUS OUTDOOR LOCATIONS FOR LIGHTNING STRIKES ARE NEAR TREES AND NEAR THE WATER. PERSONS PLANNING TO GO TO THE BEACH OR GO OUT ON A SMALL BOAT SHOULD PLAN TO TAKE SHELTER BY EARLY AFTERNOON OR ANYTIME A THUNDERSTORM APPROACHES. GOLFERS AND OTHERS OUTDOORS SHOULD AVOID TAKING SHELTER NEAR A TREE. OBSERVE THE 30-30 RULE...TAKE SHELTER IF THUNDER IS HEARD WITHIN 30 SECONDS OF SEEING LIGHTNING AND REMAIN INDOORS UNTIL 30 MINUTES AFTER THE LAST THUNDER IS HEARD. INDOORS PERSONS SHOULD REMAIN OFF OF CORDED TELEPHONES AND NOT TOUCH ELECTRICAL AND PLUMBING DEVICES. THE THUNDERSTORMS THAT DEVELOP ACROSS SOUTH FLORIDA TODAY WILL MOVE SLOWLY NORTHEAST UNDER LIGHT WINDS ALOFT, AND WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE SOUTHEAST METRO AREAS. THE COMBINATION OF LOCALLY HEAVY RAINFALL AND NEARLY SATURATED GROUND CONDITIONS COULD RESULT IN MINOR FLOODING OF POORLY DRAINED AREAS AND PONDING OF WATER ON ROADWAYS. STRONG WIND GUSTS TO 35 TO 40 MPH ARE ALSO POSSIBLE WITH THE STRONGEST THUNDERSTORMS. FOR ADDITIONAL INFORMATION VISIT THE MIAMI WEATHER FORECAST OFFICE WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MIA OR THE LIGHTNING SAFETY AWARENESS WEB SITE AT HTTP://WWW.LIGHTNINGSAFETY.NOAA.GOV
The Miami radar (KAMX), 30 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
1 hail. Local standard time, as filed.
Dime-size hail was reported by a SKYWARN spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304144.